MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS KNEE
Catalog Number 00598604701
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Swelling/ Edema (4577)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure three years post implantation due to pain, swelling, hypertension and instability in knee.All implants, except the patella, were revised without complication.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: nexgen femoral component catalog # 00599601602 lot # 64742814.Nexgen articular surface catalog # 00596404012 lot # 64556180.All poly petella catalog # 00597206535 lot # 64325356.Palacos r+g catalog # 66017569 lot # 94774924.G2: united kingdom.H3: customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were - updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h11.Reported event was confirmed by review of medical records provided.Visual evaluation of the returned device shows signs of repeated use and implantation as the devices have surface scratches, nicks, gouges, and pitting on the articular surface.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Additionally, the cause of the patient falls are unknown.Medical records review indicates that er noted pain/swelling/erythema, leg is swelling, no calf tenderness; most pain is coming from spine; us guided injection to right hip; right tka- cruciate sacrificing ¿ experiencing hyperextension; revision dx: instability.X-ray review indicates there is anatomic alignment of the right knee arthroplasty without overall change.Implant fit and alignment are maintained.Bone quality is mildly osteopenic.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21917477
Report Number0001822565-2025-01166
Device Sequence Number9022495
Product Code JWH
UDI-Device Identifier00889024218857
UDI-Public(01)00889024218857(17)300108(10)J6720198
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number00598604701
Device Lot NumberJ6720198
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight79 KG